Alert archive / Alabama / Tornado Warnings in 2008
Tornado Warning 31, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at May 8, 2008, 12:35 PM CDT for Colbert County, Lauderdale County, Lawrence County, Alabama. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2008, 12:35 PM CDT (17:35 UTC)
- Expired
- May 8, 2008, 1:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Colbert County, AL, Lauderdale County, AL, Lawrence County, AL
The radar
The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 12:40 PM CDT | TSTM WND DMG | Town Creek, AL | ONE CABIN TOTALLY DESTROYED WITH ROOF DAMAGE TO OTHER CABINS AT THE DOUBLE HEAD RESORT IN TOWN CREEK. |
| May 8, 12:53 PM CDT | TORNADO 2 | 3 Nnw Town Creek, AL | PRELIMINARY STORM SURVEY BY A NWS TEAM FOUND DAMAGE ASSOCIATED WITH AN EF2 FROM LEIGHTON TO ROGERSVILLE, ALABAMA. SURVEILLANCE CAMERA FROM AN EQUIPMENT COMPANY NORTHEAST OF LEIGHTON CAPTURED A TORNADO PICKING UP AT LEAST 2 CARS AND TOSSING THEM NEARLY 40 FEET. |
| May 8, 12:53 PM CDT | TORNADO | Ne Leighton, AL | TORNADO TOUCHDOWN AND HOUSE HEAVILY DAMAGED ON LAWRENCE/COLBERT CO LINES ALONG HWY 184 NE OF LEIGHTON. ANOTHER HOUSE ON RIVER RD. ALSO HEAVILY DAMAGED. |
| May 8, 12:59 PM CDT | TSTM WND DMG | Leighton, AL | POWERLINES DOWN ON FOSTER MILL RD IN LEIGHTON. |
| May 8, 1:15 PM CDT | TSTM WND DMG | 2 N Rogersville, AL | TWO FOOT DIAMETER TREE BLOWN DOWN 2 MILES N OF ROGERSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 8:04 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1859 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 081735
TORHUN
ALC033-077-079-081815-
/O.NEW.KHUN.TO.W.0031.080508T1735Z-080508T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1235 PM CDT THU MAY 8 2008
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN COLBERT COUNTY IN NORTHWEST ALABAMA...
SOUTHEASTERN LAUDERDALE COUNTY IN NORTHWEST ALABAMA...
NORTHERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...
* UNTIL 115 PM CDT
* AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LEIGHTON...
OR ABOUT 10 MILES SOUTHEAST OF MUSCLE SHOALS...MOVING NORTHEAST AT
36 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
LEIGHTON.
TOWN CREEK.
NORTH COURTLAND.
ROGERSVILLE.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR NORTHWESTERN ALABAMA.
LAT...LON 3482 8721 3477 8727 3477 8721 3470 8711
3454 8753 3457 8754 3457 8759 3469 8767
3491 8722
TIME...MOT...LOC 1735Z 241DEG 31KT 3465 8752
$$
JLL2 follow-up statements
000
WWUS54 KHUN 081757
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1252 PM CDT THU MAY 8 2008
ALC033-081802-
/O.CAN.KHUN.TO.W.0031.000000T0000Z-080508T1815Z/
COLBERT AL-
1252 PM CDT THU MAY 8 2008
...THE TORNADO WARNING FOR SOUTHEASTERN COLBERT COUNTY IS CANCELED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE COUNTY. SMALL HAIL AND DAMAGING WINDS ARE STILL POSSIBLE FROM
THE LINE OF THUNDERSTORMS AS IT MOVES THROUGH THE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR NORTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 600 PM CDT THURSDAY EVENING FOR NORTHEASTERN ALABAMA AND
CENTRAL TENNESSEE.
LAT...LON 3482 8721 3477 8727 3477 8721 3470 8711
3466 8736 3469 8744 3476 8742 3481 8743
3491 8722
TIME...MOT...LOC 1752Z 228DEG 42KT 3481 8734
$$
ALC077-079-081815-
/O.CON.KHUN.TO.W.0031.000000T0000Z-080508T1815Z/
LAUDERDALE AL-LAWRENCE AL-
1252 PM CDT THU MAY 8 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
NORTHEASTERN LAWRENCE AND SOUTHEASTERN LAUDERDALE COUNTIES...
AT 1250 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO ALONG THE
LAUDERDALE COLBERT COUNTY LINE. THIS TORNADO WAS MOVING NORTHEAST AT
45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROGERSVILLE AND OLIVER.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR NORTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 600 PM CDT THURSDAY EVENING FOR NORTHEASTERN ALABAMA AND
CENTRAL TENNESSEE.
LAT...LON 3482 8721 3477 8727 3477 8721 3470 8711
3466 8736 3469 8744 3476 8742 3481 8743
3491 8722
TIME...MOT...LOC 1752Z 228DEG 42KT 3481 8734
$$
JLL000
WWUS54 KHUN 081808
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
107 PM CDT THU MAY 8 2008
ALC079-081817-
/O.CAN.KHUN.TO.W.0031.000000T0000Z-080508T1815Z/
LAWRENCE AL-
107 PM CDT THU MAY 8 2008
...THE TORNADO WARNING FOR NORTHEASTERN LAWRENCE COUNTY IS
CANCELED...
A TORNADO WARNING REMAINS IN EFFECT SOUTHERN LAWRENCE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR NORTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 600 PM CDT THURSDAY EVENING FOR NORTHEASTERN ALABAMA AND
CENTRAL TENNESSEE.
LAT...LON 3482 8721 3477 8727 3477 8732 3478 8732
3481 8735 3481 8740 3479 8742 3481 8743
3491 8722
TIME...MOT...LOC 1807Z 228DEG 42KT 3493 8718
$$
ALC077-081815-
/O.CON.KHUN.TO.W.0031.000000T0000Z-080508T1815Z/
LAUDERDALE AL-
107 PM CDT THU MAY 8 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
SOUTHEASTERN LAUDERDALE COUNTY...
AT 1257 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A FUNNEL CLOUD WITH
DEBRIS NEAR ROGERSVILLE...AND MOVING NORTHEAST AT 45 MPH.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR NORTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 600 PM CDT THURSDAY EVENING FOR NORTHEASTERN ALABAMA AND
CENTRAL TENNESSEE.
LAT...LON 3482 8721 3477 8727 3477 8732 3478 8732
3481 8735 3481 8740 3479 8742 3481 8743
3491 8722
TIME...MOT...LOC 1807Z 228DEG 42KT 3493 8718
$$
JLLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at May 8, 11:28 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 8, 11:28 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1128 AM CDT THU MAY 8 2008 .DISCUSSION... TORNADO WATCH 277 CONTINUES TO BE IN EFFECT UNTIL 2 PM FOR PORTIONS OF NORTH CENTRAL AND NORTHWESTERN ALBAMA. LOW PRESSURE CONTINUES TO MOVE SLOWLY EAST ACROSS SOUTHEASTERN MISSOURI AND INTO EXTREME WESTERN KENTUCKY. SEVERAL PRE-FRONTAL TROUGHS WERE EVIDENT IN 12Z ANALYSIS AHEAD OF THIS LOW PRESSURE SYSTEM. THE FIRST OF WHICH DEVELOPED A FEW TORNADIC CELLS IN NORTHERN MISSISSIPPI AND PROMPTED TORNADO WARNINGS EARLIER FOR PORTIONS OF NORTHWEST ALABAMA. THIS ACTIVITY HAS SINCE WEAKENED AND MOVED FURTHER NORTHEAST INTO CENTRAL AND EASTERN TENNESSEE...IN RESPONSE TO THE INITIAL PRE-FRONTAL TROUGH MOVING RAPIDLY NORTHEAST. CURRENTLY A SECOND LINE OF STRONG TO SEVERE THUNDERSTORMS...WHICH DEVELOPED IN CENTRAL MISSISSIPPI ALONG THE SECOND PREFRONTAL TROUGH AXIS AHEAD OF THE SURFACE LOW...STRETCHES FROM JUST NORTHWEST OF WATERLOO IN ALABAMA THROUGH BURNSVILLE AND JUST EAST OF TUPELO IN MISSISSIPPI. BELIEVE EARLIER CLOUD COVER AND SUBSIDENCE BEHIND DEPARTING INITIAL TROUGH AXIS...IS KEEPING SCATTERED STORMS FROM DEVELOPING SO FAR AHEAD OF THIS LINE OF THUNDERSTORMS. HOWEVER...BREAKS HAVE DEVELOPED IN THE CLOUDS AHEAD OF THIS LINE ...A 40 TO 50 KT 850 JET IN IS PLACE...AND A TONGUE OF 66 TO 69F DEGREE DEWPOINTS CONTINUE ADVECTING INTO NORTHERN ALABAMA. THIS WILL DESTABILIZE THE ATMOSPHERE VERY QUICKLY THIS AFTERNOON. THEREFORE...BELIEVE THE THREAT OF SCATTERED THUNDERSTORMS AHEAD OF THIS LINE WILL INCREASE THROUGH EARLY AFTERNOON...PARTICULARLY ALONG AND EAST OF INTERSTATE 65. WITH 300-400 M2/S2 OF 0-3 KM HELICITY STILL FORECAST BY MODELS DURING THIS TIME...ISOLATED TORNADOES (ALONG WITH LARGE HAIL AND DAMAGING WINDS)...WILL CONTINUE TO BE POSSIBLE THROUGH THE AFTERNOON HOURS. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 20
Hazardous weather outlook, May 8, 4:56 AM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 456 AM CDT THU MAY 8 2008 ALZ001>010-016-TNZ076-096-097-081900- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 456 AM CDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A BAND OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE CENTRAL TENNESSEE VALLEY THIS MORNING. AS THIS RAINBAND MOVES EASTWARD AND ENCOUNTERS AN INCREASINGLY DRY AND STABLE AIRMASS...IT SHOULD CONTINUE TO WEAKEN. AS A RESULT...ONLY SOME BRIEF HEAVY DOWNPOURS ARE ANTICIPATED WITH THIS FIRST ROUND. HOWEVER...AS THE DAY PROGRESSES...MORE MOIST AND UNSTABLE AIR WILL BE DRIVEN NORTHWARD FROM THE GULF OF MEXICO...AND ANOTHER ROUND OF SHOWERS AND STORMS IS EXPECTED. SOME OF THE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND HAIL UP TO THE SIZE OF NICKELS BEING THE MAIN THREATS. THERE IS A RISK FOR TORNADOES THIS AFTERNOON...ESPECIALLY IF SOME BREAKS IN THE CLOUD COVER ARE REALIZED...WHICH WOULD ALLOW FOR DAYTIME HEATING AND THEREFORE ADDITIONAL INSTABILITY. A COLD FRONT WILL PASS THROUGH THE AREA LATE THIS AFTERNOON AND THIS EVENING...ENDING THE SEVERE THREAT FROM WEST TO EAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE COLD FRONT PASSING THROUGH THURSDAY NIGHT WILL STALL OVER EITHER NORTHERN OR CENTRAL ALABAMA. ANOTHER WAVE OF LOW PRESSURE WILL ATTEMPT TO PUSH THE FRONT SLIGHTLY TO THE NORTH ON FRIDAY. IF THIS FRONT IS IN THE VICINITY FRIDAY AFTERNOON AND EVENING... THERE IS SOME POTENTIAL FOR THUNDERSTORMS TO DEVELOP ON THE WARM SIDE OF THE FRONT...AND THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THIS POTENTIAL IS HIGHEST SOUTH OF THE TENNESSEE RIVER. THIS ACTIVITY IS EXPECTED TO PUSH THE FRONT SOUTH OF THE AREA FOR MOST OF SATURDAY...BEFORE IT RETURNS NORTHWARD AGAIN AS A WARM FRONT SATURDAY NIGHT INTO SUNDAY...IN ADVANCE OF A STRONGER STORM SYSTEM. ONCE THE WARM FRONT PASSES...DAMAGING WINDS AND LARGE HAIL WILL AGAIN BE POSSIBLE LATE SATURDAY NIGHT OR SUNDAY. YET ANOTHER STORM SYSTEM WILL AFFECT THE REGION AROUND THE MIDDLE OF NEXT WEEK. ALTHOUGH THERE IS UNCERTAINTY REGARDING THE STRENGTH AND TIMING OF THIS SYSTEM...ANOTHER PERIOD OF SEVERE WEATHER DOES APPEAR TO BE POSSIBLE. INTERESTS ARE ENCOURAGED TO MONITOR FUTURE FORECASTS AS THIS EVENT GETS CLOSER. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY THIS AFTERNOON AND EVENING. ACTIVATION MAY BE NECESSARY ON FRIDAY AFTERNOON OR FRIDAY NIGHT...AND IS LIKELY AGAIN ON SUNDAY. JE
In the hours before
Special weather statement, May 8, 11:13 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1113 AM CDT THU MAY 8 2008 ALZ001>003-081700- COLBERT-FRANKLIN-LAUDERDALE- 1113 AM CDT THU MAY 8 2008 ...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAUDERDALE COUNTIES UNTIL NOON CDT... AT 1113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM IUKA MISSISSIPPI TO 7 MILES NORTH OF FULTON MISSISSIPPI...MOVING EAST AT 45 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WATERLOO. WRIGHT. RED BAY. PLEASANT SITE. CHEROKEE. THREET. SRYGLEY CHURCH. RED ROCK. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON FOR NORTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. BCC
Local storm report, May 8, 12:20 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1220 PM CDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 5 W OAKLAND 34.84N 87.89W
05/08/2008 LAUDERDALE AL EMERGENCY MNGR
UP TO TWO HOUSES DAMAGED WITH POWERLINES DOWN NEAR
INTERSECTION OF CR 14 AND 16.
&&
MPLocal storm report, May 8, 12:23 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1223 PM CDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 5 W FLORENCE 34.80N 87.77W
05/08/2008 LAUDERDALE AL EMERGENCY MNGR
UP TO TWO HOUSES DAMAGED WITH POWERLINES DOWN NEAR
INTERSECTION OF CR 14 AND 16 IN OAKLAND.
&&
MPSpecial weather statement, May 8, 12:25 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1225 PM CDT THU MAY 8 2008 ALZ002>004-081815- COLBERT-FRANKLIN-LAWRENCE- 1225 PM CDT THU MAY 8 2008 ...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAWRENCE COUNTIES UNTIL 115 PM CDT... AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF PHIL CAMPBELL...OR 8 MILES SOUTHWEST OF RUSSELLVILLE...MOVING EAST AT 30 MPH. AN ADDITIONAL STRENGTHENING THUNDERSTORM IS LOCATED IN WESTERN MARION COUNTY...AND IS MOVING TO THE NORTHEAST AT 30 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ROCKWOOD. SPRUCE PINE. RUSSELLVILLE. PLEASANT RIDGE. THARPTOWN. NEWBURG. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON FOR NORTHWESTERN ALABAMA. BCC
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:40 AM CDT | Tornado Warning | HUN | Colbert, Franklin | 50 min |
| May 8, 9:30 AM CDT | Tornado Warning | HUN | Colbert, Franklin | 33 min |
| May 8, 12:13 PM CDT | Tornado Warning | HUN | Lauderdale | 17 min |
| May 8, 12:43 PM CDT | Tornado Warning | HUN | Franklin, Lawrence | 47 min |
| May 8, 1:03 PM CDT | Tornado Warning | HUN | Lauderdale, Limestone | 27 min |
| May 8, 1:23 PM CDT | Tornado Warning | HUN | Lawrence, Limestone, Morgan | 37 min |
| May 8, 2:08 PM CDT | Tornado Warning | HUN | Cullman | 52 min |
| May 8, 2:27 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 33 min |
| May 8, 2:41 PM CDT | Tornado Warning | HUN | Madison | 21 min |
| May 8, 2:54 PM CDT | Tornado Warning | HUN | Cullman, Marshall, Morgan | 36 min |
| May 8, 3:25 PM CDT | Tornado Warning | HUN | Jackson, Marshall | 32 min |
Nearby
Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.